Tag Archives: side-effect

Preventing Hypoglycemia After Gastric Bypass

Many patients who undergo gastric bypass surgery experience¬†hypoglycemia after meals. Researchers report in the March issue of Gastroenterology that they can correct this condition with an agent that blocks the receptor for the glucagon-like peptide 1 (GLP1). Roux-en-Y gastric bypass … Continue reading

Posted in GI Tract | Tagged , , , , , , , , , , , | 1 Comment

How Often Do Medications Cause Liver Injury?

Drug-induced liver injury (DILI) could be more common than previously believed, according to a population-based study published in the June issue of Gastroenterology. Amoxicillin-clavulanate seems to be the most common cause, and azathioprine appears to be the most hepatotoxic. Many … Continue reading

Posted in Liver/Biliary, Technology | Tagged , , , , , , , , , , | Leave a comment

Dangerous Diabetes Drugs?

The drugs sitagliptin and exenatide, used to treat patients with type 2 diabetes, increase risk for pancreatitis and cancer, according to a study from Michael Elashoff and colleagues published in the July issue of Gastroenterology. The authors examined the United … Continue reading

Posted in Pancreas, Technology | Tagged , , , | 2 Comments

Surviving Childhood Cancer Increases GI Risks

Individuals who received therapy for cancer during childhood have an increased risk of developing GI complications later in life, according to Robert Goldsby et al. in the May issue of Gastroenterology. About 80% of children who receive cancer therapy survive … Continue reading

Posted in Cancer, GI Tract | Tagged , , , , , , , , , , , | Leave a comment